Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 155, NWS Atlanta, GA

March 6, 2024Newton County, Rockdale County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 6, 2024, 1:38 PM EST for Newton County, Rockdale County, Georgia. It was in force for 53 min.

The area

The outline as issued.

The facts

Issued
Mar 6, 2024, 1:38 PM EST (18:38 UTC)
Expired
Mar 6, 2024, 2:31 PM EST
In force
53 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Newton County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 74 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Haynes Creek at Dial Mill Road near Milstead (MLHG1).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02207435, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

199 
WGUS42 KFFC 061838
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
138 PM EST Wed Mar 6 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Little Haynes Creek at Dial Mill Rd near Milstead affecting 
  Newton and Rockdale Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued late tonight at 145 AM EST.

&&

GAC217-247-070645-
/O.NEW.KFFC.FL.W.0155.240306T1838Z-000000T0000Z/
/MLHG1.1.ER.240306T1712Z.240306T1745Z.000000T0000Z.UU/
138 PM EST Wed Mar 6 2024

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring and is forecast

* WHERE...Little Haynes Creek at Dial Mill Rd near Milstead.

* WHEN...From this afternoon until further notice.

* IMPACTS...At 10.0 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands and fields along the creek upstream and 
  downstream from the gage on Dial Mill Road. Some low lying 
  portions of residential backyards on River Ridge Trail will begin 
  to flood.

* ADDITIONAL DETAILS...
  - At 12:45 PM EST Wednesday the stage was 10.0 feet and nearly
    steady
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 12:45 PM EST Wednesday was 10.0 feet.
  - Forecast...The creek will remain near or just above flood
    stage through mid afternoon then fall below flood stage late
    this afternoon.
  - Flood stage is 10.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3379 8395 3379 8387 3368 8390 3372 8393


$$
1 follow-up statement
106 
WGUS82 KFFC 061931
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
231 PM EST Wed Mar 6 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Little Haynes Creek at Dial Mill Rd near Milstead affecting 
  Newton and Rockdale Counties.

GAC217-247-062045-
/O.CAN.KFFC.FL.W.0155.000000T0000Z-000000T0000Z/
/MLHG1.1.ER.240306T1712Z.240306T1745Z.240306T1750Z.UU/
231 PM EST Wed Mar 6 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Little Haynes Creek at Dial Mill Rd near Milstead.

* ADDITIONAL DETAILS...
  - At 1:45 PM EST Wednesday the stage was 9.9 feet and falling.
  - Forecast...The creek will continue to fall.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3379 8395 3379 8387 3368 8390 3372 8393


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 6, 12:36 PM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 6, 12:36 PM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1236 PM EST Wed Mar 6 2024

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Thursday)
Issued at 314 AM EST Wed Mar 6 2024

Key Messages:

 - Rainfall should end in Georgia this evening, with storm total
   rainfall amounts in the 0.5 to 2.5 inch range.

 - Isolated to scattered thunderstorms may occur in central
   Georgia between noon and 8 PM today.

Through this Evening:

A shortwave trough and associated surface low will continue to pull
through Georgia today. The core area of isentropic lift and deepest
moisture just ahead of the trough should push from Georgia into
South Carolina this morning. This zone was evident in the large
cohesive precipitation shield on radar this morning. After this
feature exits the state any precipitation should become more showery
in nature. The core of the shortwave trough should help generate
precipitation over northern Georgia as it move through during the
late morning and early afternoon. Further south in central Georgia
some of the showery precipitation could turn into thunderstorms.
Over the last 24 hours we've seen a slight slowing of the shortwave
trough and a shift towards better instability in the CAM guidance
(00Z HREF MUCAPE values between 500 & 1250 J/kg). These trends
combined with the potential for partial clearing have increased our
confidence in the potential for thunderstorms between noon and 8 PM
today. A couple of stronger storms can't be ruled out, but in
general shear profiles aren't overly supportive of severe
convection. Locations from Macon eastward have the best shot at a
thunderstorm this afternoon.

Tonight & Thursday:

Weak upper level ridging should develop during this period, ahead of
the next significant upper level trough that has penciled itself in
for a weekend visit to Georgia. With upper level ridging in place we
can expect a return to dry weather tonight and Thursday. Lighter
winds tonight may combine with moisture from recent rainfall to
produce patchy fog Thursday morning. Any clearing in the cloud cover
tonight may amplify the fog potential. Fair skies on Thursday and a
lack of a significant push of cooler air behind today's shortwave
trough should allow high temperatures to climb into the low to mid
70s on Thursday. This would be 6 to 12 degrees above seasonal
averages.

Albright

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 314 AM EST Wed Mar 6 2024

Key Messages:

 - Heavy rainfall and flooding potential will increase Friday,
   particularly Friday night into Saturday.

 - Cooler and drier weather will return by Sunday into early
   next week.

Wet weather will make a quick return to start the long term
forecast period. A southern stream shortwave will be lifting from
the Southern Plains into the Mid-Mississippi Valley on Friday
while at the surface a low pressure system will lift northeastward
from the Arklatex region. A slug of deep moisture will surge
northward in advance of this system with PWATs increasing to 1.5
to 1.75" by Friday evening into Friday night. This will be the
time of most concern for heavy rainfall that will lead to
flooding concerns, particularly where an axis of enhanced
rainfall amounts occurs along and north of where the warm frontal
boundary becomes stationary. While the exact area of this heaviest
rainfall remains in flux, expect flooding potential to be
maximized within this band. A Slight Risk for enhanced rainfall
has been maintained for Day 3 from WPC, though some potential for
an upgrade exists as this event gets closer over the next couple
of days as confidence increases.

Aside from the primary heavy rainfall concern, the severe
thunderstorm potential setup remains muddled at this point.
However, some window for a severe threat could manifest on
Saturday ahead of the surface cold front if sufficient SBCAPE can
lift northward into portions of the area. The most likely area for
this potential remains in southern portions of the CWA.

Dry and much quieter conditions then build in by Sunday and look to
last at least for a few days. Northwest flow aloft and high pressure
at the surface will characterize the early week period. Chillier
temperatures can be expected from Sunday into Monday with
temperatures beginning a warming trend by Tuesday.

RW

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM EST Wed Mar 6 2024

There are some disagreements within the models about how much
cloud cover there will be this evening and into the overnight
hours. If cloud cover ends up being less than what is in the TAF,
then VSBYS and CIGS could end up lower than currently forecast.
Winds may try and go light E tomorrow morning and close to VRB
tomorrow afternoon.

//ATL Confidence...18Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          48  73  51  68 /  20   0  10  20
Atlanta         51  72  54  69 /  10   0   0  20
Blairsville     46  69  50  61 /  20   0  10  30
Cartersville    48  72  52  70 /  10   0   0  30
Columbus        52  77  55  77 /  10   0   0  30
Gainesville     49  72  52  66 /  20   0  10  20
Macon           51  74  54  74 /  20   0   0  10
Rome            48  74  51  71 /  10   0   0  40
Peachtree City  50  74  53  71 /  10   0   0  20
Vidalia         53  75  55  76 /  30   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....RW
AVIATION...NListemaa
Hazardous weather outlook, Mar 6, 9:45 AM EST, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
945 AM EST Wed Mar 6 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
945 AM EST Wed Mar 6 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Minor river and creek flooding will continue through the day as
water levels recede from the overnight heavier rainfall.

Isolated to scattered thunderstorms are expected in central
Georgia this afternoon. While severe weather is not anticipated at
this time, a couple of stronger storms can't be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Another storm system will bring widespread rainfall to the region
between Friday afternoon and Sunday morning. Additional rainfall
amount between 1 and 4 inches are expected. Given the current
saturation of our local soils, this rainfall may lead to
additional flooding concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Mar 6, 9:10 AM EST, 4 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
910 AM EST Wed Mar 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     Flash Flood      1 S Roswell             34.00N 84.37W
03/06/2024                   Fulton             GA   Emergency Mngr

            Azalea Dr closed between Atlanta Rd/SR-9 and
            Willeo Rd due to flooding.

&&

LNM
Local storm report, Mar 6, 9:17 AM EST, 4 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
917 AM EST Wed Mar 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     Flash Flood      2 S Cascade Heights     33.70N 84.47W
03/06/2024                   Fulton             GA   Emergency Mngr

            Water rescue performed along Arthur Langford
            Pkwy near the I-75/I-85 interchange.

&&

LNM

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:33 AM ESTFlash Flood WarningFFCClayton, DeKalb, Fayette, Fulton, Gwinnett, Henry and 1 more6 hr
Mar 6, 4:12 AM ESTRiver Flood WarningFFCForsyth15 hr
Mar 6, 4:13 AM ESTRiver Flood WarningFFCDeKalb6 hr
Mar 6, 4:28 AM ESTRiver Flood WarningFFCDeKalb, Fulton6 hr
Mar 6, 4:56 AM ESTRiver Flood WarningFFCDeKalb5 hr
Mar 6, 4:56 AM ESTRiver Flood WarningFFCDeKalb5 hr
Mar 6, 5:18 AM ESTRiver Flood WarningFFCDeKalb, Fulton5 hr
Mar 6, 5:25 AM ESTRiver Flood WarningFFCGwinnett5 hr
Mar 6, 5:28 AM ESTRiver Flood WarningFFCCobb, Fulton7 hr
Mar 6, 5:31 AM ESTRiver Flood WarningFFCGwinnett8 hr
Mar 6, 5:41 AM ESTRiver Flood WarningFFCGwinnett5 hr
Mar 6, 5:43 AM ESTRiver Flood WarningFFCDeKalb5 hr
Mar 6, 6:18 AM ESTRiver Flood WarningFFCGwinnett4 hr
Mar 6, 6:22 AM ESTRiver Flood WarningFFCFulton6 hr
Mar 6, 6:41 AM ESTRiver Flood WarningFFCGwinnett20 hr
Mar 6, 9:54 AM ESTRiver Flood WarningFFCCobb, Fulton10 hr
Mar 6, 9:59 AM ESTRiver Flood WarningFFCFulton4 hr
Mar 6, 10:02 AM ESTRiver Flood WarningFFCCobb, Fulton11 hr
Mar 6, 11:17 AM ESTRiver Flood WarningFFCDeKalb10 hr
Mar 6, 11:21 AM ESTRiver Flood WarningFFCGwinnett, Walton4 hr
Mar 6, 12:17 PM ESTRiver Flood WarningFFCDeKalb, Rockdale61 min
Mar 6, 2:25 PM ESTRiver Flood WarningFFCBarrow, Jackson3 days
Mar 6, 2:32 PM ESTRiver Flood WarningFFCDeKalb, Rockdale8 hr
Mar 6, 3:20 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding55 hr
Mar 6, 3:20 PM ESTRiver Flood WarningFFCFayette, Spalding5 days
Mar 6, 4:21 PM ESTRiver Flood WarningFFCCarroll, Coweta, Heard54 hr

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.